Medical Specialty >> Infections

Doctors Lounge - Infections Answers

Back to Infections Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/12/2017.

Forum Name: Other infections

Question: Salmonella treatment


 SOMMER10 - Fri Jul 09, 2010 2:41 pm

I GOT SALMONELLA 2 WEEKS AGO AND STARTED TREATMENT WITH CIPROFLOXACIN. i FINISHED MY 10 DAY TREATMENT THIS MONDAY, SO I WANT TO KNOW HOW LONG DO I HAVE TO WAIT BEFORE I CAN DRINK ALCOHOL??
 Dr.M.Aroon kamath - Mon Jul 12, 2010 7:52 am

User avatar Hi,
It is generally not a wise thing to mix alcohol with any medication.

Ciprofloxacin may cause blurred vision, dizziness, drowsiness,or lightheadedness. These effects may be worsened by alcohol intake.

There is no study that i am aware of, which has tried to elucidate the ideal time interval between termination of ciprofloxacin therapy and resumption of alcohol intake. Therefore, i am unable to give you a scientifically based answer to your query.
Take care, Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us